Alert archive / Maryland / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Aug 7, 2012, 11:07 AM EDT for Wicomico County, Maryland. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 11:07 AM EDT (15:07 UTC)
- Expired
- Aug 7, 2012, 11:30 AM EDT
- In force
- 23 min
- Issued by
- NWS Wakefield, VA
County Wicomico County, MD
The radar
The Dover AFB radar (KDOX), 77 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
924 WWUS81 KAKQ 071507 SPSAKQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1107 AM EDT TUE AUG 7 2012 MDZ022>024-071530- INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD- 1107 AM EDT TUE AUG 7 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...SOUTH CENTRAL WICOMICO AND WEST CENTRAL WORCESTER COUNTIES... AT 1103 AM EDT...A STRONG THUNDERSTORM WAS NEAR COKESBURY...MOVING NORTH AT 15 MPH. * THIS STORM WILL PRODUCE SMALL HAIL. * EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. * VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. * THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF NORTHEASTERN SOMERSET COUNTY AND WEST CENTRAL WORCESTER COUNTY. LAT...LON 3816 7573 3829 7559 3810 7549 3805 7560 $$ DEROSA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:15 AM EDT, 52 minutes earlier.
Area forecast discussion, Aug 7, 10:15 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1015 AM EDT TUE AUG 7 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE REGION TODAY INTO WEDNESDAY MORNING...THEN MOVES OFF THE COAST WEDNESDAY NIGHT. ANOTHER COLD FRONT APPROACHES FROM THE WEST LATE FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A STATIONARY FRONT WILL REMAIN DRAPED OVER NRN PORTIONS OF THE FA THROUGH AT LEAST WEDNESDAY NIGHT...KEEPING UNSETTLED CONDITIONS OVER THE MID ATLANTIC REGION THROUGH THIS TIME. LATEST WX ANALYSIS SHOWS AN H85 LOW OVER THE FL PANHANDLE AND AN H85 HIGH WELL OFF THE ATLANTIC COAST. THE LOCATION OF THESE FEATURES WILL PROVIDE A STEADY STREAM OF MOISTURE AND SHORTWAVE ENERGY INTO THE MID ATLANTIC REGION TODAY. THE EXTRA LIFT/ENERGY FROM A STRONGER SHORTWAVE MOVING INTO THE REGION THIS AFTERNOON WILL HELP TO TRIGGER THUNDERSTORMS...PARTICULARLY OVER SRN/SE VA AND NE NC. MAIN THREAT CONTINUES TO BE FROM HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN AREAS WITH POOR DRAINAGE AS WELL AS IN LOCATIONS THAT EXPERIENCED UPWARDS OF 2 INCHES OF RAINFALL FROM TRAINING STORMS YESTERDAY. SKIES ARE CLOUDY TO MOSTLY CLOUDY THIS MORNING BUT SOME POCKETS OF CLEARING CAN BE SEEN IN SE VA/NE NC AND JUST WEST OF THE WAKEFIELD CWA. CLEARING IS MORE NOTICEABLE TO THE WEST AND HAVE BUMPED HIGH TEMPS UP A FEW DEGREES ACROSS NW/NRN PORTIONS OF FA FOR TODAY. EXPECT MAX TEMPS IN THE MID-UPPER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... THE FRNT WILL BE NEARLY STATIONARY OVR SRN AREAS TNGT INTO WED MORNG...THEN DISSIPATES OFF THE CST WED NGT. HI CHC TO LIKELY POPS WILL CONTINUE OVR SE VA AND NE NC TNGT INTO WED MORNG...THEN DECREASE TO LOW-END CHC TO SLGT CHC POPS (20%-30%) IN THESE AREAS LATE WED AFTN INTO WED NGT...AS THE ENERGY/LIFT AND FRNTL BNDRY SHIFTS OFF THE CST. A LEE-SIDE TROUGH SETS UP OVR THE REGION ON THU...AND COMBINED WITH HEAT AND HUMIDITY COULD TRIGGER ISLTD OR SCTD AFTN SHOWERS AND TSTMS. LOWS TNGT IN THE UPR 60S TO MID 70S. HIGHS ON WED IN THE MID TO UPR 80S...AND IN THE UPR 80S TO LWR 90S ON THU. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... LONG TERM PERIOD WILL FEATURE CONTINUED CHC FOR RAIN AS AN UPR-LVL TROF REMAINS OVER THE EASTERN CONUS. SFC LO PRES AND AN ASSOCIATED COLD FRNT APPROACH FROM THE WEST FRI...WITH DEEP MOISTURE...A PRE-FRONTAL TROF...AND RFQ OF AN UPR-LVL JET LEADING TO A GOOD CHC FOR SHWRS/TSTMS FRI INTO FRI NGT. STRONG STORMS ARE POSSIBLE AS WELL DUE TO STRONG FORCING...SHEAR...AND DEVELOPING LLJ. FROPA MAY BE DELAYED UNTIL SAT SO WILL CONTINUE CHC POPS THRU THE DAY SAT...WITH POPS DECREASING SAT NGT AND SUN. HI PRES BLDS IN BEHIND THE FRNT ERLY NEXT WEEK WITH POPS CAPPED AT 20%. TEMPS NEAR NORMAL THRU THE PERIOD. HIGHS IN THE M80S-L90S. LOWS IN THE M60S-M70S. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... AS OF 12Z...SHOWERS WERE MOVING ACROSS SE VA AFFECTING THE AREA AROUND ORF/PHF. SOME BRIEF IFR WILL BE PSBL THROUGH LATE MORNING. OTHERWISE...MAINLY VFR EXPECTED OUTSIDE OF AFTN SHOWERS/TSTMS. THESE IS MOST LIKELY AT ORF/ECG WHERE SHRA WAS INCLUDED IN THE TAF. WILL ADD TSTM WHEN TIMING BECAUSE MORE APPARENT. FOG AND STRATUS WAS HELD DOWN MAINLY BY CLOUD COVER AND EXPECT THE SAME FOR WEDNESDAY MORNING. INCLUDED MVFR BUT IFR IS POSSIBLE ESPECIALLY AT ORF/RIC. OUTLOOK...NO APPRECIABLE CHANGE IN THE PATTERN IS EXPECTED FOR THE NEXT SEVERAL DAYS. && .MARINE... NO MARINE HEADLINES FOR THE NEXT FEW DAYS...A WEAK FRONTAL BOUNDARY WILL REMAIN ACRS THE REGION TODAY AND TONIGHT...BEFORE EVENTUALLY DISSIPATING ON WED. WEAK PRES GRADIENT ASSOCIATED WITH THE FRNT SO WINDS WILL AVG CLOSE TO 10 KT...PEAKING UP TO AROUND 15 KT AT TIMES. WAVES 1-2 FT AND SEAS 2-3 FT. S/SW WINDS SLOWLY INCREASE THU THROUGH SAT AHEAD OF THE NEXT (STRONGER) COLD FRONT WITH MARGINAL SCA CONDITIONS POSSIBLE. HIGH PRESSURE WILL BE SLOW TO BUILD IN FROM THE WNW SUN-MON BUT IN ANY EVENT WIND SPEEDS SHOULD DIMINISH AND DIRECTIONS SHIFT FROM SW TO NW AND EVENTUALLY NE. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...BMD SHORT TERM...BMD/TMG LONG TERM...MAS AVIATION...LSA MARINE...LKB
Hazardous weather outlook, Aug 7, 10:10 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1010 AM EDT TUE AUG 7 2012 MDZ021>025-VAZ048-049-060>064-068>078-082>086-090-099-081415- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-ACCOMACK- 1010 AM EDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ065>067-079>081-087>089-091>098-100-081415- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG- NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY- YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 1010 AM EDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-081415- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1010 AM EDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BMD
In the hours before
Special weather statement, Aug 7, 10:26 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1026 AM EDT TUE AUG 7 2012
MDZ021>024-VAZ099-071500-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO
1026 AM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN SOMERSET...NORTHERN
ACCOMACK...SOUTHERN DORCHESTER...SOUTHWESTERN WICOMICO AND
SOUTHWESTERN WORCESTER COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ACCOMACK...
DORCHESTER...SOMERSET...WICOMICO AND WORCESTER COUNTIES AT 1023 AM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 5
MPH.
* THESE STRONG THUNDERSTORMS WILL PRODUCE SMALL HAIL.
* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
MAY CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3792 7557 3819 7585 3820 7590 3822 7585
3824 7587 3822 7588 3826 7594 3821 7596
3832 7603 3828 7602 3821 7603 3825 7611
3823 7616 3828 7621 3830 7615 3844 7604
3840 7562 3809 7531
DEROSASpecial weather statement, Aug 7, 10:57 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1057 AM EDT TUE AUG 7 2012 MDZ022>024-071530- INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD- 1057 AM EDT TUE AUG 7 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SOMERSET... SOUTHWESTERN WICOMICO AND WEST CENTRAL WORCESTER COUNTIES... AT 1052 AM EDT...A STRONG THUNDERSTORM WAS NEAR WIDGEON...MOVING NORTHEAST AT 5 MPH. * WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. * EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. * VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. * THIS STORM WILL BE NEAR TRINITY AROUND 1130 AM. LAT...LON 3842 7576 3828 7559 3816 7573 3825 7589 DEROSA
Special weather statement, Aug 7, 11:07 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1107 AM EDT TUE AUG 7 2012 MDZ022>024-071530- INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD- 1107 AM EDT TUE AUG 7 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...SOUTH CENTRAL WICOMICO AND WEST CENTRAL WORCESTER COUNTIES... AT 1103 AM EDT...A STRONG THUNDERSTORM WAS NEAR COKESBURY...MOVING NORTH AT 15 MPH. * THIS STORM WILL PRODUCE SMALL HAIL. * EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. * VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. * THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF NORTHEASTERN SOMERSET COUNTY AND WEST CENTRAL WORCESTER COUNTY. LAT...LON 3816 7573 3829 7559 3810 7549 3805 7560 DEROSA
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:09 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 66 min |
| Aug 6, 10:54 PM EDT | Special Weather Statement | AKQ | City of Franklin | 36 min |
| Aug 7, 5:46 PM EDT | Special Weather Statement | AKQ | Westmoreland | 34 min |
| Aug 7, 7:22 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth | 38 min |
| Aug 7, 5:08 PM EDT | Special Weather Statement | AKQ | Currituck | 52 min |
| Aug 7, 5:22 PM EDT | Areal Flood Advisory | AKQ | Currituck | 2 hr |
| Aug 7, 5:22 PM EDT | Special Weather Statement | AKQ | Hertford | 53 min |
| Aug 7, 6:15 PM EDT | Areal Flood Warning | AKQ | Currituck | 105 min |
| Aug 7, 6:16 PM EDT | Areal Flood Warning | AKQ | Currituck | 104 min |
| Aug 7, 10:26 AM EDT | Special Weather Statement | AKQ | Dorchester, Wicomico | 34 min |
| Aug 7, 10:57 AM EDT | Special Weather Statement | AKQ | Wicomico | 33 min |
| Aug 7, 11:26 AM EDT | Special Weather Statement | AKQ | Wicomico | 34 min |
| Aug 7, 11:58 AM EDT | Special Weather Statement | AKQ | Dorchester | 47 min |
| Aug 7, 12:00 PM EDT | Special Weather Statement | AKQ | Wicomico | 45 min |
| Aug 7, 12:27 PM EDT | Special Weather Statement | AKQ | Dorchester | 33 min |
| Aug 7, 12:56 PM EDT | Special Weather Statement | AKQ | Dorchester | 49 min |
Nearby
Special Weather Statements in Maryland, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.